# SDR PNSA980501A

- Difficulty date: May 16, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N15PR
- Make and model: Piper PA-31-350
- Aircraft serial: 318052011
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Sending Unit
- Condition: Failed
- Location: Fuel Syst
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

WHILE IN CRUISE, THE PILOT NOTED A RAPID DROP IN FUEL QTY INDICATION.  SHORTLY THEREAFTER THE LT ENG LOST POWER.  FOLLOWED BY A RT ENG POWER LOSS 2 MIN LATER.  A SUCCESSFUL LANDING WAS ACCOMPLISHED WITH NO DAMAGE TO THE ACFT.  UPON FURTHER INVESTIGATION, IT WAS FOUND THAT 5 OF THE FUEL QTY SENDING UNITS IN THE ACFT DID NOT MEET THE CORRECT OHM VALUE.  THE FAULTY SENDERS WERE REPLACED AND THE ACFT WAS RETURNED TO SERVCE.  SUBSEQUENTLY A FLEET WIDE SURVEY (6 ACFT) WAS CONDUCTED.  APPROX 40 PERCENT OF THE SENDERS IN SERVICE WERE FOUND OUT OF TOLERENCE.  IN REPLACING THESE SENDERS IT WAS NOTED THAT 50 PERCENT OF THE NEW SENDERS ACQUIRED FROM PIPER WERE ALSO OUT OF TOLERENCE AND THEREFORE REJECTED.
